EconPapers    
Economics at your fingertips  
 

Liquidity traps with global Taylor Rules

Stephanie Schmitt‐Grohé and Martín Uribe ()
Authors registered in the RePEc Author Service: Stephanie Schmitt-Grohe

International Journal of Economic Theory, 2009, vol. 5, issue 1, 85-106

Abstract: An important theme in the writings of Jess Benhabib is the global stability of equilibrium in monetary economies. A key result emerging from his research is that Taylor‐type interest rate feedback rules that are bounded below by zero can lead to unintended liquidity traps. The present paper shows that even if the interest rate rule is not bounded below by zero, that is, even if the government could credibly commit to a globally active Taylor rule, self‐fulfilling liquidity traps cannot be ruled out. This result is shown to obtain in models with flexible and sticky prices and under continuous and discrete time.

Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (24)

Downloads: (external link)
https://doi.org/10.1111/j.1742-7363.2008.00095.x

Related works:
Working Paper: Liquidity Traps with Global Taylor Rules (2001) Downloads
Working Paper: Liquidity Traps with Global Taylor Rules (2000) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:ijethy:v:5:y:2009:i:1:p:85-106

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1742-7355

Access Statistics for this article

International Journal of Economic Theory is currently edited by Kazuo Nishimura and Makoto Yano

More articles in International Journal of Economic Theory from The International Society for Economic Theory
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-22
Handle: RePEc:bla:ijethy:v:5:y:2009:i:1:p:85-106